MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: (b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was opened to be used during a ureteral stent implantation procedure in the kidney for a stone, performed on (b)(6) 2020.According to the complainant, during unpacking, the physician noticed that the stent was broken in two pieces and could not be used.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 1069 captures the reportable event of stent shaft break.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the renal pigtail was torn.The device did not present any detachment and the suture string was not returned for analysis.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that no detachment was identified and the renal pigtail was torn.According to the product analysis, the problem found is an issue that could have been generated by the user or due to the interacting of the device with the suture string and the incorrect manipulation of the device during preparation; it's important to mention that the suture string was not returned and the device was outside the original pouch.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10967768
Report Number3005099803-2020-05899
Device Sequence Number4282860
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0024793067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight70